MAUDE Adverse Event Report: SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061640
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial report is a siemens employee.The reporting facility contact name and phone number were not provided to siemens.Siemens has completed the technical investigation of the reported event.There was no device malfunction or design issue identified.The ct scanner was repaired.The root cause of the patient event was attributed to use error.The patient should have been fixated to the patient table per the system user manual recommendations.Remedial action is not deemed necessary.
 
Event or Problem Description
It was reported to siemens that during a ct examination of a patient with a plaster leg cast, the patient raised her casted leg and hit the ct scan window (plexi ring).The patient was not fixated properly, as recommended in the ct system user manual.As a result, the plexi ring was broken, and the patient's casted leg contacted the rotating gantry.Part of the plaster cast was removed by the rotating gantry and the patient sustained injury to her leg.The patient's wound was approximately 5 centimeters in length and required sutures to treat it.It was further reported to siemens that there was no permanent deterioration to the patient's health status due to this event.There is no allegation of system malfunction by the user.This report has been submitted with an abundance of caution.The reported event occurred in (b)(6).

Brand Name
SOMATOM GO.TOP
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
MDR Report Key12723478
Report Number3004977335-2021-01406
Device Sequence Number4282189
Product Code JAK
UDI-Device Identifier04056869151571
UDI-Public04056869151571
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11061640
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR